Posted 1/2/2008 10:52 AM (GMT -6)
Hi...I've only used dicyclomine (Bentylol/Bentyl)...started out with 10mg for about 16 years, then graduated to 20mg.
The feeling you have when swallowing food would be caused by reflux....consider to try Zantac. I use it (because I have a stockpile), but Pariet is the best I've tried. That will help that feeling.
The antispasmodic will settle smooth muscle spasming, so it could help that discomfort as well.
It does settle stomach and gut spasming, pain, discomfort, nausea for me. When I'm super nauseated, I usually take Bentyl and a half Gravol (not often, however).
Regarding moving food along...depends on if the spasming hinders or forces. I would think that it could help both. A digestive enzyme would help as well...depending on what you eat. What symptoms are you having that you feel food needs to be moved along quicker?
Antispasmodics can help even the peristalsis, it can slow it down too much if you take too much, for constipation can be a side effect...but for some with constipation from tense or distressed bowel, it can help.
It will cause some relaxing of the vision, and it was noticable once my eyes started to change with age...just be aware of it. It doesn't affect me in a negative way, however....but I don't take too much if I'm out and about driving, etc.
hope this helps.